Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

HIV positive, suffering from burning foot pain, chronic migraine and diarrhoea - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: HIV and AIDS
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   I suffer from burning foot pain in both my feet, chronic migraines, chronic diarrhea, Fatigue, insomnia. loss of balance, lack of concentration and short term memory loss
Doctor :   Hi
User :   hi
Doctor :   I am Dr. XXXX
Doctor :   Let me read you query first
User :   ok
Doctor :   Give me a minute
Doctor :   I have few questions for you in this regard
User :   ok
Doctor :   What is your age, gender?
User :   49 male
Doctor :   Do you have any specific medical conditions?
User :   I have hiv, but my counts have always been good,
Doctor :   Ok
Doctor :   Are you on ART? If so Since how long you have been on treatment and what is the treatment?
User :   yes , since 1997
Doctor :   What medicine are you taking because on chronic use some medicine can cause side effects
User :   truvada and keletra, gabapentin, hydromorph contin, oxy contin
Doctor :   Do you have Diabetes, High Blood pressure, any psychiatric disorder?
User :   no
Doctor :   Since how long are you on gabapentin, hydromorph
User :   my last nuerologist , she was the fouth diagnosed my as post concussion syndrome
User :   about 2 years now for the meds
User :   since this all started
Doctor :   Ok
Doctor :   Did you seek a doctor's opinion on this problems?
Doctor :   Long term use of the above medicines can lead to addiction and the above problems you mentioned
User :   yes but they cant give me answers, they just keep medicating the symptoms,
Doctor :   Ok
Doctor :   I need more time to be able to assess you
User :   ok
User :   at the start of all of this I had vertigo, fainted twice. I also suffered from conjuntivitis about six times over several month
User :   the pain in my feet and head is unbearable. the pain in my feet is alot worse at night although walking distances is a problem
User :   I was quite active before this, walking 20km around a park for exercise and also spent an hour a day at the gym
Doctor :   Do you think your prolonged exercise causes local injury or aggravated the problem
Doctor :   of burning sensation in the foot
Doctor :   or soles?
User :   I dont think so,
Doctor :   There is an entity called plantar fascitis which cause similar symptoms
Doctor :   The second thing is the long term use of HIV medicine can cause peripheral neuropathy
User :   but what about the migraines and vertigo they all started together. I had photophobia and phonophoba for over six months at the start of all of this, I spent 2 weeks in hospital while they ran tests
User :   I cant walk a straight line heel to toe and get jumpy legs
Doctor :   Was an MRI done?
User :   yes nothing was found
Doctor :   What is your hemoglobin?
User :   it is all good, except once my platelets took a dive to 0000
Doctor :   Ok, What is the HIV viral count
Doctor :   or the CD 4 count done in the recent date?
User :   undetectable always has been
User :   and cd4 is alway over 500
Doctor :   Ok good
Doctor :   I now think of only two reasons
Doctor :   1) Problem in the higher centres of the CNS that is brain
Doctor :   2) Long term medicaiton use
User :   what could the problem in the brain be, how do I explain this to my doctore
User :   the pain is really driving me to thoughts I dont want to think
Doctor :   Which pain?
User :   the foot and the migraines
User :   migraines are daily
Doctor :   Ok if these are problematic
Doctor :   The doctor usually adds prophylactics for migraines
User :   we have tried , topiramate and nadol
Doctor :   I also suggest you to consult a Neuropsychiatrist who can give few imputs
Doctor :   There are different medications some may not suit you
Doctor :   It takes some time to exactly know which is best for you
Doctor :   So a close follow ups shall do good
User :   we tried all the normal migraine ones as well, like maxalt,
User :   they also tried amytriptiline
Doctor :   Ok
User :   Ok well , I guess you too are at a loss for it
Doctor :   There are others like Kepra, DepaKot
Doctor :   Changing the medicines is the only way you can go about
User :   I am just tired of all the meds I have to take , just to take the edge off
Doctor :   Ok the natural measures
Doctor :   Yoga, Meditation
Doctor :   Migraine diary
Doctor :   Food restrictions
Doctor :   Are these done?
User :   yes
Doctor :   Observing the factors that aggravate the migraine
User :   even relaxation and accupunture
Doctor :   Yes
Doctor :   these should help
User :   if I get to sleep the migraine wakes me
Doctor :   Did you enquire if any one is doing migraine surgery
Doctor :   They split the muscles
User :   I have never heard of it
Doctor :   and break the tension developed in the muscles
Doctor :   There are specific neurosurgeons who are practisiong
Doctor :   very few
User :   one neurologist suggest botox, but it was never follow up on
User :   ok , I am in XXX, I take it you are in the states
Doctor :   Botox why is not tried
User :   only one neurologist suggested it , and I moved provinces
User :   and none of the new ones felt it was an option
Doctor :   Then before the surgery you can try botox
Doctor :   But it is not one injection
Doctor :   the effect may wane away in few motnhs
User :   yes I know
Doctor :   so you need one more again
Doctor :   The injection is given at the most frequent site
Doctor :   even the surgery is done likewise
User :   and for the burning foot pain?
Doctor :   Make sure you wear proper shoe or foot wear which does not aggravate the problem
Doctor :   There are Orthotic foot wear that help you
User :   ok
Doctor :   Gabapentin should help
User :   it doesnt
Doctor :   if it is not, change of dose or change of medicine
Doctor :   is the other alternative
User :   i am on the highest dose
Doctor :   Ok add another medicine is the alternative
User :   for example?
Doctor :   like other Neurontin with the help of your treating doctor
Doctor :   Carbamazepine is the other alternative
Doctor :   you can discuss with your doctor
User :   ok thank you.
Doctor :   My advice is to consult a Neuropsychiatrist also
Doctor :   if he has some inputs
Doctor :   after examining
Doctor :   Not Neurologist but a Neuropsychiatrist
User :   yes I understand
Doctor :   Some psychiatric component can also have similar symptoms
User :   really
User :   and they would just come on
Doctor :   yes
User :   ok I will show this to my doctor and see what he says
Doctor :   Ok I know you have lost patience
Doctor :   but there are few options left
User :   I hope so
Doctor :   I also suggest you to continue on Meditation / Yoga
Doctor :   for life time
User :   because I cant live like this
Doctor :   Breathing techniques have far more beneficial effects
Doctor :   than adverse
User :   I am practically a shut in,
Doctor :   So the lifestyle modifications, medications, alternative therapies all should set in
User :   other than dr's appts I dont leave the house
Doctor :   and it is a holistic approach
Doctor :   In fact I suggest you not to confine home
Doctor :   Do some gardening work with proper protective wear
Doctor :   Take joy in enjoying the nature
Doctor :   If you cannot go out, make your mind serene and calm
Doctor :   Relax in your chair
Doctor :   think as if you are on a beach and sipping a drink
Doctor :   These are imaginery
Doctor :   You can think about smelling a rose
Doctor :   These are absolutely practical
Doctor :   Only it needs patience and time
User :   ok, I have been in one position too long I need to move around, thanks sincerely for all your help
Doctor :   Pleasure here
Doctor :   Think of me if you need some help and want to speak to a professional
User :   ok thank you
Doctor :   Bye for now
Question is related to
Diseases and Conditions
Medical Procedures
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor